MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Cellulitis (1768); Myocardial Infarction (1969); Pericardial Effusion (3271); Thrombosis/Thrombus (4440); Heart Failure/Congestive Heart Failure (4446); Swelling/ Edema (4577)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction and death could not be definitively determined based on the information available.Additionally, the clinical site determined that the pericardial effusion, thrombus, cellulitis, edema, encephalopathy, congestive heart failure, atrial fibrillation, were not related to ivl.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.The ivl catheter successfully delivered 120 pulses.There was no report of an ivl device malfunction two days after the index procedure, the echocardiogram (echo) revealed minimal pericardial effusion around the right ventricle and thrombus.30 minutes after, the echo revealed no change.There was no intervention and dual antiplatelet therapy was given for six months for stents.The clinical site determined that there was no relationship between ivl and the pericardial effusion and thrombus.Two weeks after the index procedure, the patient got cellulitis with erythema and warmth with tenderness to bilateral lower extremities.Iv vancomycin was ordered which was then switched to ancef a month later.The clinical site determined that there was no relationship between ivl and cellulitis.Three weeks after the index procedure, the patient presented to the emergency room (er) with altered mental status.Magnetic resonance imaging (mri) was performed.There was no acute infarct but evidence of old left parietal lobe infarct and possible glioma due to a 2 cm well defined mass.The clinical site determined that there was no relationship between ivl and encephalopathy.A few weeks later, the patient presented to the er with significant lower extremity edema.The patient was then admitted, and the chest x-rays showed bilateral pleural effusions.The patient was put on supplemental o2 secondary to acute congestive heart failure (chf).Additionally, the patient had atrial fibrillation with a rapid ventricular rate.The patient had a history of paroxysmal atrial fibrillation (p-afib) with rapid ventricular response (rvr).Cardene iv gtt (intravenous glucose tolerance test) and metoprolol was given.The clinical site determined that there was no relationship between ivl and acute chf.On the same day, vascular was consulted for right great toe petechial discoloration.A lower extremity ultrasound demonstrated no evidence of deep vein thrombosis (dvt).It demonstrated bilateral severe stenosis and the occlusion of the left tibial posterior artery and right femoral and tibial arteries.The clinical site determined that there was no relationship between ivl and peripheral vascular disease.Two months after the index procedure, the patient presented with acute kidney injury and decompensated congestive heart failure.The patient was treated by medications and a bilevel positive airway pressure (bipap).The clinical site determined that there was no relationship between ivl and the acute kidney injury and decompensated congestive heart failure.A few days later, the patient was discharged to hospice care and passed away.This event was sent to the clinical events committee (cec) for adjudication of the myocardial infarction.Cec has determined that myocardial infarction is possible to the study device and definite to the procedure.The committee indicated that the possible relationship to the device is because film was reviewed, and the troponin levels were greater than 70 x uln.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20025877
Report Number3015053858-2024-00094
Device Sequence Number7336060
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)251231(10)02A231218A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number02A231218A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNERGY XD DRUG ELUTING STENT - BOSTON SCIENTIFIC; SYNERGY XD DRUG ELUTING STENT - BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age80 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite